Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 05:01:19 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632066
  • Total Topics: 47855
  • Online Today: 201
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 142
Total: 146

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: When does lipodystrophy/lipoatrophy start once your on medication?  (Read 4132 times)

0 Members and 1 Guest are viewing this topic.

Offline Nightmare26

  • Member
  • Posts: 6
Hello. Ive been on Truvada, Norvir, and Reyataz for 2 years now this coming March. I want to know for sure when lipodystrophy/lipoatrophy starts after you start medication? How many years until you start to have lipoatrophy in the face, legs, arm and butt? Also does everyone on meds get lipoatrophy or how much of a percentage will get it for sure? I know or at least ive read that lipoatrophy sometimes doesnt start for 10 years about with people off meds but I want to know when does it start when your ON medication. Do all hiv pills have a side effect of lipoatrophy or just some? Do my pills have lipoatrophy as a side effect?

Offline Miss Philicia

  • Member
  • Posts: 23,888
  • celebrity poster, faker & poser
Re: When does lipodystrophy/lipoatrophy start once your on medication?
« Reply #1 on: November 21, 2012, 11:12:40 AM »
The newest HIV medications are not known to cause lipo issues.
"Iíve slept with enough men to know that Iím not gay"

Offline Nightmare26

  • Member
  • Posts: 6
Re: When does lipodystrophy/lipoatrophy start once your on medication?
« Reply #2 on: November 21, 2012, 11:37:18 AM »
The newest HIV medications are not known to cause lipo issues.

Oh great thank you so much this really helps.

Offline leatherman

  • Member
  • Posts: 6,058
  • Google and HIV meds are Your Friends
Re: When does lipodystrophy/lipoatrophy start once your on medication?
« Reply #3 on: November 21, 2012, 01:12:56 PM »
if you google the name of your medication and the words "package insert" you will find PDF files that contain tons of information about your medications. You might even find these documents inside you medication container or glued to the outside. These documents will tell you all about the side effects caused by your medications - and the relatively LOW percentage of people that even have long term side efforts.

Usually 90%-95% of people taking any given medications NEVER experience any side effects, so expecting a side effect to happen is the exact opposite of what you should be thinking about your meds. ;)
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline Nightmare26

  • Member
  • Posts: 6
Re: When does lipodystrophy/lipoatrophy start once your on medication?
« Reply #4 on: November 21, 2012, 02:56:21 PM »
if you google the name of your medication and the words "package insert" you will find PDF files that contain tons of information about your medications. You might even find these documents inside you medication container or glued to the outside. These documents will tell you all about the side effects caused by your medications - and the relatively LOW percentage of people that even have long term side efforts.

Usually 90%-95% of people taking any given medications NEVER experience any side effects, so expecting a side effect to happen is the exact opposite of what you should be thinking about your meds. ;)

Thanks. I will for sure check this out.

Offline leatherman

  • Member
  • Posts: 6,058
  • Google and HIV meds are Your Friends
Re: When does lipodystrophy/lipoatrophy start once your on medication?
« Reply #5 on: November 21, 2012, 03:38:42 PM »
btw, I've been on Rey/Nor/Tru for 6 yrs? 8 yrs? Not sure but it's been a while now. :D (after 20 yrs of meds it's hard to remember what was when, especially when I've been on a "good" regimen for so many yrs in a row) Since norvir went to a tablet (from the gelcap and previously the liquid) i've had only mild short term issues (in the beginning gastro and nausea issues) and no long term side effects at all.

if you're not having issues by now and the meds have gotten and kept your VL at undetectable, then - if you stay properly adherent - theoretically you could stay on this regimen for decades and decades, never changing and never having side effects. ;)
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline Nightmare26

  • Member
  • Posts: 6
Re: When does lipodystrophy/lipoatrophy start once your on medication?
« Reply #6 on: November 21, 2012, 05:37:17 PM »
btw, I've been on Rey/Nor/Tru for 6 yrs? 8 yrs? Not sure but it's been a while now. :D (after 20 yrs of meds it's hard to remember what was when, especially when I've been on a "good" regimen for so many yrs in a row) Since norvir went to a tablet (from the gelcap and previously the liquid) i've had only mild short term issues (in the beginning gastro and nausea issues) and no long term side effects at all.

if you're not having issues by now and the meds have gotten and kept your VL at undetectable, then - if you stay properly adherent - theoretically you could stay on this regimen for decades and decades, never changing and never having side effects. ;)

Thanks thats really great to know.  :)

Offline RobbyR

  • Member
  • Posts: 314
Re: When does lipodystrophy/lipoatrophy start once your on medication?
« Reply #7 on: December 10, 2012, 08:15:50 PM »
I have wondered this too. I've been on meds for two years. But I have been assured by everyone, including my poz friends who have been on meds for years, and my doctor, that the new meds do not cause wasting like the old ones from the 80s and 90s did. Which is a big relief of course! I was really thin and unhealthy before I started meds, but after being on meds for a year, I gained weight and energy and my face filled out and so far (knock on wood) things are good! Of course everyone is different, but I'm hoping and optimistic that the modern medications are not known to cause any noticeable wasting issues, like Miss P says!
Started Atripla August, 2010.

Offline Miss Philicia

  • Member
  • Posts: 23,888
  • celebrity poster, faker & poser
Re: When does lipodystrophy/lipoatrophy start once your on medication?
« Reply #8 on: December 10, 2012, 08:46:52 PM »
Wasting and lipo are actually two separate things.
"Iíve slept with enough men to know that Iím not gay"

Offline chadnla

  • Member
  • Posts: 84
  • Relaxed in SoCal
Re: When does lipodystrophy/lipoatrophy start once your on medication?
« Reply #9 on: January 31, 2013, 09:40:49 PM »
I've started noticing fat loss in temples and cheek areas in last 2 yrs.  Been poz for 10 yrs and am 44 years old.  It started after I turned 40.  Part of this could be aging process, but nonetheless the fat loss has happened.  I'm on Viramune/Truvada.
"I do not believe in a fate that will fall on us no matter what we do. I do believe in a fate that will fall on us if we do nothing."

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.